Hepatitis Social Community
First day off the meds have questions???
About This Community:

This forum is for hepatitis patients, family members, loved ones, friends or anyone with an interest in hepatitis, to have open social conversations about any topic they choose, with the exception of religion and politics. Please note that our standard “Rules for Posting in Public Areas”, which are found in our Terms of Use , also apply in this community. If you are newly diagnosed with Hepatitis or you have questions or information to share about current treatments, research studies, clinical trials, or other medical issues pertaining to Hepatitis, please post it in one of our Hepatitis Communities ( Hep A , Hep B , Hep C or Hep-autoimmune ).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
Blank Blank

First day off the meds have questions???

First of all thank to everyone that helped me out. First day has past but I am laying here wide awake. I am still taking the ambien for the mean time but right now I feel all jacked up. No caffeine tonight at all just water. Just wondering if this has happened to anyone else. I know it will take sometime to feel normal again but today was just weird.  Today felt like I just wasn't in sync. Just need some insight from anyone post treatment.
Tags: sleeping
8 Comments Post a Comment
Blank
Avatar_f_tn
Hi Star.   you have been talking this mountain of treatment medication for months and months.  You body has been saturated with treatment drugs to kill the virus.  Now all of a sudden you stopped taking everything but the ambien.  This is a drastic change and I 'm sure your body is trying to adjust
to this huge change.  Expect that you won't feel your old self right away.  It
takes a good month just to half  way feel normal again.  I started cutting back on the sleep medication about 2 weeks after treatment.  Still had difficulty sleeping some three weeks later after not taking it.  Take your time.  You
will  not be able to sleep good for awhile.  Other people who treated at the same time I did took sleep meds for months after treatment.  It just really depends how you fair the end to stopping all the treatment medication.  It will
get better and better but it will also take patience.  Keep drinking lots of water to help get all those drugs out of your system.
Best to You
Blank
Avatar_f_tn
Hi really hope you not seeing this at mo because you getting some kip.As you know Dave a wk before you and what you saying is exactly what he going throughIt almost feels surreal as though something is missing which it is 6mth of hard tx.He developed overload hearing if that makes any sense.The room clock what you wouldnt normally hear sounded like it was strapped to his ear! Everything was like it was in slow motion like just woken up from a deep sleep and not come round yet. It getting a bit easier now but its hard to remember what you did before tx. I think you just need to take each day as it comes take your pooch for a walk Dave found it helped clear his head a bit. Lets us know how you getting on. Much love Jules x
Blank
1840891_tn?1383280315
It is really normal to take a while to equilibrate and get back to normal. The interferon takes 3 months to clear from your system, and the ribavirin takes SIX months! Of course, it clears faster at the beginning, as long as you keep on drinking lots of water, so you should feel quite a bit better after about 3-4 weeks, but it takes 6 months to get it all out, and can take up to 12 months to fully recover.

Ambien is pretty addictive if you take it every night, for this reason our doctor warns us to take it no more than 3 nights/week for long term use. She prescribes other meds (trazadone or rozarem) for the other nights. That's my hubbies usual thing. I've found that all I need 95% of my nights is 1.25 mg of melatonin (OTC), and the other 5% I usually resort to Sonata (similar to Ambien but shorter lasting). I'm not sure how much melatonin will help once your body is accustomed to Ambien, but its worth a try. Just don't make the mistake of thinking more is better. It's a weird substance, more doesn't hurt but it doesn't make you as sleepy as the small dose does. Usually it is sold in pills of 5 mg, so I cut mine into quarters with a pill-cutter.

Hang in there now, you've crossed the finish line already, and now you just need a little recovery time, to get your breath back again.
Blank
Avatar_f_tn
hi it might be worth trying amiltriptoline all way through tx he had no probs with sleep dont know if it avaiable over there but in England it was licensed as a anti-depressent but docs use it as a sleeper and it works great
Blank
4333925_tn?1359106042
I'm going to ask my doctor to prescribe me something else for the other 4 days out of the week. Overall I don't want to be taking anything at all in the end. I've tried melatonin and it makes me wired up. Unfortunely insomnia runs in my family but I want to change that. But for now I am going to take it day by day it seems.
Blank
1840891_tn?1383280315
Hey Star, I'm just curious, do you remember what the dose was when you got wired up from melatonin? From what I've read it sounds like that's a possibility with a large dose but everybody seems to respond a little differently to the stuff. For me (with my 1.25 mg dose) about 15-20 minutes after I take it my eyes will hardly stay open, but then I've also noticed if something comes up and I really can't get in bed until another hour or so, then it doesn't work anymore, and actually seems to make me a little more wired. Those are generally the nights I have to take something stronger. I think it takes a little experimentation and I'm still trying to clarify it for myself.
Blank
Avatar_f_tn
It takes awhile for you to be able to sleep well after treatment.  Normally I can sleep and have never had to take anything to sleep before this treatment.  Sleeping problems don't run in my family and after treatment I was wide awake and waking up after sleeping Just a short time.   When I felt
comfortable,  I started taking half the dose for a week then quarter the dose
for another week.  Ambien didn't seem like a highly addictive medication
to stop taking.  You have just been through a chemical war against Hep C.
Taking a sleep medication can be helpful in the process of ending treatment by giving you much needed rest.  Get what you need from your doctor to
help with this ending process.
Best to You
Blank
4705307_tn?1412366616
Might sound funny....but I have found for me,drinking a cup of, "Celestial Seasonings Herb Teas, Sleepytime", and taking (.25mg) tab. of "Alka-Setlezr Plus, Allergy" works very well for me.
(benadryl) ?
Of course I have my little,"Ambein" too, just dont like the hangover.
Excitment is a great thing, and you have alot to be excited about, completion and a sense freedom. Be sure you  enjoy this accomplishment.,
Blank
Post a Comment
To
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
Hepatitis Social Community Resources
RSS Expert Activity
469720_tn?1388149949
Blank
Abdominal Aortic Aneurysm-treatable... Blank
Oct 04 by Lee Kirksey, MDBlank
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
Top Hepatitis Answerers
683231_tn?1415953923
Blank
flyinlynn
Auburn, WA
163305_tn?1333672171
Blank
orphanedhawk
Rural Mural, CA
Avatar_m_tn
Blank
can-do-man
IN
1815939_tn?1377995399
Blank
pooh55811
476246_tn?1418874514
Blank
Marcia2202
Copenhagen, Denmark
Avatar_f_tn
Blank
susan400
FL